As I have written before, I am currently taking about 6000mg ibuprofen and 380mg codeine per day, in two doses (in australia, over the counter Nurofen plus). I am trying to manage my physical well being prior to my quit date, and I have developed a problem with swollen legs feet ankles thighs, bad fluid retention, feels uncomfortable and has me concerned.
My paranoid fearful head is thinking kindney damage - I know that ibuprofen can cause kindey problems, and lord knows the amounts I am taking are beyond the recommended - does anyone have any experience with this problem? I had a period of this about two months ago, but it passed.
I know codeine causes water retention/problems passing urine, but i have no problems going to the toilet, just the swollen legs. Can kidneys just conk out without warning?
Truly, I feel like I am just a rusty old heap of a jalopy, trying to keep driving for another 13 days, at which point I concentrate getting clean.
hey!! when you figure it out let me know..i have had horrible edema for over 3 months now...liver is fine, kidneys are fine (so i am told) but my doctor is sending me to a neuphrologist...(sp?) i'll let you know if i figure anything out...
are you still taking opiates? sorry, I'm still learning who is who on here, and where everyone is on their using/recovery journey. They apparently cause fluid retention, so that could be your cause. Ah the frailty yet the resilience of the human body...
i am taking suboxone...but when the swelling started does not coincide with the start of suboxone...honestly, i think i have my doctors baffled...LOL! i feel fine, not sick at all, maybe a little tired...but my swelling is on the severe side...gained 47lbs since end of june or beginning of july..i cannot wear shoes., or boots...and winter is coming...i'm going to look quite funny wearing my husbands flip-flops in 3 feet of snow...LOL! high doses of diuretics didnt touch it...
wow, that is severe! and your kidneys are fine - so peculiar. How uncomfortable you must be you poor thing, its such a strange feeling of being bulky and puffed up isn't it. Best of luck to you - maybe sheepskin lined slip-ons might have to be your winter foot attire LOL.
Do you know of any natural diuretics ie non prescription? I am guzzling coffee but its not doing the trick??
Beleive it or not but drinkng alot of water will help you pass alot of the water in your body...so drink alot of water and you can also ask your doctor to prescribe Lasix, which will help get rid of the fluid you are reatining.......keep your feet elevated when you lay down
OH YES...EXTREMELY UNCOMFORTABLE...by the end of the day, i have a hard time lifting my legs to climb the stairs at night to go to bed, feels like i have 200lb weights attached to my ankles, my right leg is almost 1 3/4 inches bigger than my left also, and they ache and burn......but like i said...i feel fine, just tired, but i dont sleep well either so, it is what it is...for now.
as far as natural diuretics..water, water, water...always helps flush the system...BUT it could also cause more fluid retention? cut way down on the salt...drink gatoraid...thats about all i know to tell you...they do have over the counter water pills at pharmacies, but i dont know much about them...(i think there is also a tea that is supposed to help with this, but i dont know the name, a health food store would be able to help you)
i have been on 3 different doses of lasix...the last dose was 80 mg per day...it didnt touch it...but yes...when i go to bed at night my husband helps me prop my feet up, and they are better by morning, that DEFINATELY works for me...but i am right back to square 1 by mid-afternoon...but hey thanks for the suggestions!
The main reason I stopped using was because of feet and ankles swelling. Don't have health insurance so never went to doctor. I lost 7 pounds of water weight by day 3 of detox. It was amazing to see my old feet come back. lol Don't know anything medical about it. Just wanted to let you know what happened to me. Best of luck.
That level of Ibuprofen is way too high. You are at high risk of kidney failure if you take over 2400mg per day for a long time. You could have failing kidneys which could be why your feet and ankles are swollen. You need to get to a doctor, let them know about the Ibuprofen and have your kidney function checked. Good luck.
Like my sister (allaboutmary) I lost about 7 pounds water retention in the first 3-4 days. My feet aren't swollen anymore and the pain in them is so minimal, I can't believe it. I don't know the reasoning either. I'm on day 15 from Percs & Vics 3 1/2 years, and feeling great.
I agree with High Noon. Get blood work done for kidney function.
Do you have diabetes ?
Four months ago (when I was taking high doses of codeine) my feet and ankles swelled up real bad. I couldn't even wear shoes. My doc sent me for a cardiac cath. Which came back clean. I am a diabetic so kidney function was my first thought. I have blood work done every 3 months for my kidney function and they are fine and in a normal range.
I was also put on 80mgs of lacix. Since I quit the drugs, my feet , ankles,and calves are back to normal.
Is there a connection ? From my personal experience, I believe so. That was one helluva hard lesson for me to learn. One more reason to stay clean.
me again -
If your kidneys fail (renal failure) you would "stop" peeing. You would feel like you had to pee but you would not be able to. Chances are, you would also have a severe back ache (flank pain).
I have a friend that is on dialysis right now. He is 60 yrs old. He is in complete renal failure. He knew that something was wrong when he couldnt pee.
Anyhoo - to be safe, go to a doc and get some blood work done.
Thank you everyone for your answers, it has been reassuring to read that others have been through swollen legs, and kind of reassureing becase I have no flank pain and no problem to pee. Also good to read that flmagi's pain in the feet has gone - I have noticed after a few days in a row of the swelling, the ankle seems to feel bruised and painful, probably becaue the cells have been swollen and deformed, stretching or damaging the nerve endings.
I had my last blood test end of august, at a time when I was also having swelling episodes, and they came back normal. My results for liver and kidneys were fine, but I know that 3 months is a long time, and effects are cumulative. I have a lousy doctor whom I do not want to know about my addiction, he is so judgmental - but I have organised an appointment with a new one as soon as my exams are finished.
I am just praying with all my heart to get through to evening of 13th November, my last exam, without physically collapsing my kidneys, liver or stomach - and then I am praying to surrender, and to do everything and anything that I need to, to get and stay clean.
Thank you all again, what a relief to have a forum to come to and share thoughts and worries with.
I am studying, and my exams start on this Monday and finish on Nov 13th. I tried to taper during the term, but did not succeed with that at all - also tried to go c/t while studying, and found that I became totally incapacitated. So it was a decision between waiting til after exams, or possibly having to drop out of this semester because of incomplete assignments - that latter option would have made me feel horrible (would have had to repeat, financial and academic penalties, parents would have found out), so I chose to set a date, have been seeing counsellor, doing meetings, getting Thomas recepie, reducing consumption of pills and so on in preparation. :-) I will also have three months break before study begins again, so I will use that to consolidate the habit of getting through the day clean, and recover my physical health.
As the date draws close, I simultanously can't wait and am feeling more and more s*** scared, contradictions all over the place LOL Alex
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.